Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillations of coefficients of Dirichlet series attached to automorphic forms


Authors: Jaban Meher and M. Ram Murty
Journal: Proc. Amer. Math. Soc. 145 (2017), 563-575
MSC (2010): Primary 11M41, 11M45, 11F46, 11F66
DOI: https://doi.org/10.1090/proc/13264
Published electronically: September 15, 2016
MathSciNet review: 3577861
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ m\ge 2$, let $ \pi $ be an irreducible cuspidal automorphic representation of $ GL_m(\mathbb{A}_{\mathbb{Q}})$ with unitary central character. Let $ a_\pi (n)$ be the $ n^{th}$ coefficient of the $ L$-function attached to $ \pi $. Goldfeld and Sengupta have recently obtained a bound for $ \sum _{n\le x} a_\pi (n)$ as $ x \rightarrow \infty $. For $ m\ge 3$ and $ \pi $ not a symmetric power of a $ GL_2(\mathbb{A}_{\mathbb{Q}})$-cuspidal automorphic representation with not all finite primes unramified for $ \pi $, their bound is better than all previous bounds. In this paper, we further improve the bound of Goldfeld and Sengupta. We also prove a quantitative result for the number of sign changes of the coefficients of certain automorphic $ L$-functions, provided the coefficients are real numbers.


References [Enhancements On Off] (What's this?)

  • [1] D. Bump, J. W. Cogdell, E. de Shalit, D. Gaitsgory, E. Kowalski, and S. S. Kudla, An introduction to the Langlands program, Birkhäuser Boston, Inc., Boston, MA, 2003. Lectures presented at the Hebrew University of Jerusalem, Jerusalem, March 12-16, 2001; Edited by Joseph Bernstein and Stephen Gelbart. MR 1990371
  • [2] K. Chandrasekharan and Raghavan Narasimhan, Functional equations with multiple gamma factors and the average order of arithmetical functions, Ann. of Math. (2) 76 (1962), 93-136. MR 0140491
  • [3] Roger Godement and Hervé Jacquet, Zeta functions of simple algebras, Lecture Notes in Mathematics, Vol. 260, Springer-Verlag, Berlin-New York, 1972. MR 0342495
  • [4] Dorian Goldfeld and Jyoti Sengupta, First moments of Fourier coefficients of $ GL(r)$ cusp forms, J. Number Theory 161 (2016), 435-443. MR 3435735
  • [5] S. Gun and M. R. Murty, Generalization of an identity of Ramanujan, to appear in J. Ramanujan Math. Soc..
  • [6] H. Jacquet, I. I. Piatetskii-Shapiro, and J. A. Shalika, Rankin-Selberg convolutions, Amer. J. Math. 105 (1983), no. 2, 367-464. MR 701565, https://doi.org/10.2307/2374264
  • [7] Yujiao Jiang and Guangshi Lü, The average order of Hecke eigenvalues of Siegel cusp forms of genus 2, Ramanujan J. 38 (2015), no. 3, 465-480. MR 3423008, https://doi.org/10.1007/s11139-014-9611-6
  • [8] Winfried Kohnen, Sign changes of Hecke eigenvalues of Siegel cusp forms of genus two, Proc. Amer. Math. Soc. 135 (2007), no. 4, 997-999 (electronic). MR 2262899, https://doi.org/10.1090/S0002-9939-06-08570-4
  • [9] Guangshi Lü, On sums involving coefficients of automorphic $ L$-functions, Proc. Amer. Math. Soc. 137 (2009), no. 9, 2879-2887. MR 2506445, https://doi.org/10.1090/S0002-9939-09-09845-1
  • [10] W. Luo, Z. Rudnick, and P. Sarnak, On Selberg's eigenvalue conjecture, Geom. Funct. Anal. 5 (1995), no. 2, 387-401. MR 1334872, https://doi.org/10.1007/BF01895672
  • [11] Jaban Meher and M. Ram Murty, Sign changes of Fourier coefficients of half-integral weight cusp forms, Int. J. Number Theory 10 (2014), no. 4, 905-914. MR 3208866, https://doi.org/10.1142/S1793042114500067
  • [12] Emmanuel Royer, Jyoti Sengupta, and Jie Wu, Sign changes in short intervals of coefficients of spinor zeta function of a Siegel cusp form of genus 2, Int. J. Number Theory 10 (2014), no. 2, 327-339. MR 3189982, https://doi.org/10.1142/S1793042113500966
  • [13] Freydoon Shahidi, On certain $ L$-functions, Amer. J. Math. 103 (1981), no. 2, 297-355. MR 610479, https://doi.org/10.2307/2374219
  • [14] Rainer Weissauer, Endoscopy for $ {\rm GSp}(4)$ and the cohomology of Siegel modular threefolds, Lecture Notes in Mathematics, vol. 1968, Springer-Verlag, Berlin, 2009. MR 2498783

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11M41, 11M45, 11F46, 11F66

Retrieve articles in all journals with MSC (2010): 11M41, 11M45, 11F46, 11F66


Additional Information

Jaban Meher
Affiliation: School of Mathematical Sciences, National Institute of Science Education and Research, Bhubaneswar, Via-Jatni, Khurda 752050, Odisha, India
Email: jaban@niser.ac.in

M. Ram Murty
Affiliation: Department of Mathematics, Queen’s University, Kingston, Ontario, Canada K7L 3N6
Email: murty@mast.queensu.ca

DOI: https://doi.org/10.1090/proc/13264
Keywords: Automorphic $L$-functions, Siegel modular forms
Received by editor(s): October 5, 2015
Received by editor(s) in revised form: April 27, 2016
Published electronically: September 15, 2016
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society